Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Have migraine. Applied medicine for hair fall, got headache. Stopped the medicine. Feeling the same

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 706 Questions
I have Migraine . This was first detected last year in June- July 2011. I had applied some foam based mediciene for my hair fall and within 2 days I had extremely bad headache in my head. I inititally thought it was due to side effect of the foam based mediciene and once I stop the same it should get over. I contacted a loacl doctor and he prescribed few mediciene for 2 weeks post which I was alright. After 3-4 months again I started feeling pain in my head and I contacted an MD physician. He for the first time detected that it was migraine. He prescribed Topaz 50 mg which i took for 3 months and then stopped I thought I was relieved. Then again after 2 onths I had bad headache and he told me to take topaz 50mg. Throughout this time I had continuous pain on the back shoulder which doctor told me is spondolitis. I finally went to neurosurgeon. He said that the back pain and head pain is migraine and I amd under going medication since sept 2012. Inititally he gave me Topema and the I was detected with kidney stone . So he changed it to DIVA OD 500 and increased it to 750 MG. its now 5 months i am taking the mediciene . But still very often I feel giddiness. puckish alomost every evening. Low on energy. I am continously gaining weight . What should I do. Will it get over and how long will it take or I have to live with it throughout. When I drive I feel stressed out at times .
Posted Tue, 26 Feb 2013 in Medicines and Side Effects
Answered by Dr. Gopal Krishna Dash 1 hour later

Let me tell you that any given medical symptom can be due to various causes and this applies to headache also. Headache can be due to brain infection, tumor, problem in the blood vessel of the brain, migraine, cluster headache, tension headache and so on.

I have noted your symptoms and I do understand that you have been diagnosed as having migraine by a doctor. Note that migraine is a diagnosis of exclusion. I mean other causes of headache need to be excluded before diagnosing this condition. I agree with your doctor in the sense that the symptoms that you have mentioned he most possible is highly suggestive that of migraine.

Please understand that stress, tension, anxiety, coffee, perfumes, chocolates etc usually precipitate migraine. Pain in migraine can be one sided, both sided and side may change also. Further people with migraine also have light sensitivity as well as sensitivity to light.

Regarding the treatment of migraine

Most patients benefit by the identification and avoidance of specific headache triggers like stress. A regulated lifestyle is helpful, including a healthful diet, regular exercise, regular sleep patterns, avoidance of excess caffeine and alcohol, and avoidance of acute changes in stress levels.

1. Acute attack: during acute attack; simple analgesics, sumatriptan nasal spray, or injections may help
2. The medicines that help in the chronic phase are propranolol (inderal), amitriptiline, valproate (not good in female), topiramateAmitriptiline, etc.

Toaz, chemically is Topiramate, is well known to produce kidney stone as a side effects.

DIVA OD- Chemically, valproate, can cause weight gain and menstrual irregularities in females. Valproate can also produce side effects that you have listed.

The options for chronic treatment that you have are propranolol or Amitriptiline.

Please get examined by a local neurologist who will guide you through examination, investigation and selecting a proper medicine

Hope it clarifies. Please get back if you have any query.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor